Alert archive / Kentucky / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 199, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 26, 2011, 10:49 PM CDT for Breckinridge County, Edmonson County, Grayson County, Kentucky. It was in force for 26 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 26, 2011, 10:49 PM CDT (03:49 UTC)
- Expired
- Apr 26, 2011, 11:15 PM CDT
- In force
- 26 min
- Issued by
- NWS Louisville, KY
- Area
- Storm-based polygon
- Hail
- 1.5 in
- Wind
- 60.0 mph
Counties Breckinridge County, KY, Edmonson County, KY, Grayson County, KY
The radar
The Louisville radar (KLVX), 59 km from the middle of the area, began a volume at 03:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 26, 10:51 PM CDT | HAIL 1.75 | 1 Nw Sunfish, KY | |
| Apr 26, 11:25 PM CDT | HAIL 0.88 | Mcdaniels, KY |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 26, 9:58 PM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 3.8 hours before the alert went out and 161 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1852 J/kg
- Mixed-layer CIN
- -8 J/kg
- Mixed-layer LCL
- 1222 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 169 m²/s²
- Significant tornado parameter
- 1.3
- Supercell composite
- 8.9
The text
As transmitted, in the capitals the NWS used until 2016.
540
WUUS53 KLMK 270349
SVRLMK
KYC027-061-085-270415-
/O.NEW.KLMK.SV.W.0199.110427T0349Z-110427T0415Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LOUISVILLE KY
1049 PM CDT TUE APR 26 2011
THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
CENTRAL BRECKINRIDGE COUNTY IN NORTH CENTRAL KENTUCKY...
NORTHWESTERN EDMONSON COUNTY IN SOUTH CENTRAL KENTUCKY...
CENTRAL GRAYSON COUNTY IN SOUTH CENTRAL KENTUCKY...
* UNTIL 1115 PM CDT
* AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING PING PONG BALL SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR SUNFISH...MOVING NORTH AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
LEITCHFIELD...
HARDINSBURG...
MILLWOOD AND PETH...
BLACK ROCK AND POST...
DUFF AND COBBLERS KNOB...
MCCOY AND MCDANIELS...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...MOVE QUICKLY TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
EXCESSIVE LIGHTNING IS OCCURRING WITH THIS STORM.
&&
LAT...LON 3782 8650 3782 8624 3762 8627 3761 8628
3759 8627 3724 8631 3725 8644 3733 8648
TIME...MOT...LOC 0348Z 180DEG 45KT 3733 8640
WIND...HAIL 60MPH 1.50IN
$$
JDG1 follow-up statement
825
WWUS53 KLMK 270401
SVSLMK
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1201 AM EDT WED APR 27 2011
KYC061-270411-
/O.CAN.KLMK.SV.W.0199.000000T0000Z-110427T0415Z/
EDMONSON KY-
1101 PM CDT TUE APR 26 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN EDMONSON COUNTY
IS CANCELLED...
TO REPORT DAMAGING WINDS...LARGE HAIL...OR FLOODING TO THE NATIONAL
WEATHER SERVICE...CALL TOLL FREE AT...1...8 7 7...6 3 3...6 7 7 2...
WHEN YOU CAN DO SO SAFELY.
LAT...LON 3782 8650 3782 8624 3762 8627 3761 8628
3759 8627 3738 8630 3741 8648
TIME...MOT...LOC 0401Z 180DEG 45KT 3747 8642
$$
KYC027-085-270415-
/O.CON.KLMK.SV.W.0199.000000T0000Z-110427T0415Z/
BRECKINRIDGE KY-GRAYSON KY-
1101 PM CDT TUE APR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1115 PM CDT
FOR CENTRAL GRAYSON AND CENTRAL BRECKINRIDGE COUNTIES...
AT 1058 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING GOLF BALL SIZE
HAIL. THIS STORM WAS LOCATED NEAR MILLWOOD...MOVING NORTH AT 45 MPH.
THIS STORM PRODUCED GOLF BALL SIZE HAIL AT 1051 CDT PM 1 MILE
NORTHWEST OF SUNFISH.
* THE SEVERE THUNDERSTORM WILL ALSO IMPACT...
LEITCHFIELD...
HARDINSBURG...
MCDANIELS AND INDIAN VALLEY...
CAVE SPRING AND SE REE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM WILL PRODUCE DAMAGING HAIL...CAPABLE OF CAUSING EXTENSIVE
PROPERTY DAMAGE AND SERIOUS INJURY. TAKE COVER NOW! AVOID WINDOWS.
&&
LAT...LON 3782 8650 3782 8624 3762 8627 3761 8628
3759 8627 3738 8630 3741 8648
TIME...MOT...LOC 0401Z 180DEG 45KT 3747 8642
WIND...HAIL <50MPH 1.75IN
$$
JDGWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 26, 8:32 PM CDT, 2 hours 17 minutes earlier.
Area forecast discussion, Apr 26, 8:32 PM CDT, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOUISVILLE KY
932 PM EDT TUE APR 26 2011
...MESOSCALE UPDATE...
CLASSIC SUPERCELL THUNDERSTORM CONTINUES TO TREK EASTWARD ACROSS
NORTH-CENTRAL KENTUCKY THIS EVENING. SUPERCELL APPARENTLY IS MOVING
ALONG AN EAST-WEST ORIENTED BOUNDARY AS EVIDENCED IN THE SURFACE
OBSERVATIONS. NOT TOO MUCH OF A DEWPOINT DISCONTINUITY HERE...BUT A
SLIGHT SHIFT IN THE WINDS WERE NOTED. EXPECT THIS SUPERCELL TO
CONTINUE TO HEAD EAST INTO SOUTHERN NELSON AND EVENTUALLY WASHINGTON
COUNTY KENTUCKY AREA OVER THE NEXT HOUR. STORM WILL BE ENCOUNTERING
A SLIGHTLY LESS FAVORABLE ENVIRONMENT WHERE LI'S ARE DROPPING TO
AROUND -3 TO -4 DEG CELSIUS AND CAPE VALUES DROP AS ONE HEADS
EASTWARD TO LESS THAN 900 J/KG.
FURTHER WEST...BATCH OF INTENSE THUNDERSTORMS CONTINUE OVER WESTERN
KENTUCKY...MAINLY BETWEEN PADUCAH AND MADISONVILLE. THESE STORMS
ARE HEADING TO THE NORTH-NORTHEAST AND MAY IMPACT OUR FAR WESTERN KY
COUNTIES AND POSSIBLY OUR SOUTHWEST INDIANA COUNTIES LATER THIS
EVENING.
.SHORT TERM (TONIGHT THROUGH THURSDAY MORNING)...
...WIDESPREAD FLOODING RAIN LIKELY LATE TONIGHT AND WEDNESDAY WITH A
POSSIBLE REGIONAL OUTBREAK OF SEVERE WEATHER TOMORROW AFTERNOON...
WITH NEAR RECORD APRIL RAINFALL ALREADY ACROSS THE NORTHERN HALF OF
OUR FORECAST AREA...MORE RAIN IN NOT NEEDED. HOWEVER...WIDESPREAD
RAINS RANGING FROM TWO TO LOCALLY OVER 4 INCHES IS EXPECTED. THIS
WILL AGGRAVATE AN ALREADY BAD FLOODING SITUATION. HAVE THEREFORE
ISSUED A FLASH FLOOD WATCH AREA-WIDE FOR LATE TONIGHT THROUGH
THURSDAY EVENING.
OVER THE PAST WEEK...PERSISTENT TROUGHING ACROSS THE CENTRAL CONUS
AND RIDGING ACROSS FLORIDA HAS LEAD TO REPEATED CONVECTIVE EPISODES
ACROSS THE LOWER OHIO VALLEY. THE LAST IN A SERIES OF DISTURBANCES
WILL MOVE ACROSS THE LOWER MISSOURI VALLEY TONIGHT. THIS LAST SYSTEM
WILL BE THE STRONGEST OF ALL...FUELED BY A POWERFUL UPPER JET THAT
WILL NOSE ACROSS THE SOUTHERN PLAINS LATE THIS AFTERNOON. BY EARLY
WEDNESDAY...A COUPLED JET STRUCTURE WILL LEAD TO STRONG RISING
MOTION OVER THE LOWER MISSISSIPPI VALLEY AND RAPID DEEPENING OF LOW
PRESSURE DURING THE EARLY MORNING HOURS TOMORROW.
EVEN AT THIS LATE TIME...DIFFERENCES EXIST BETWEEN THE LATEST GFS
AND THE NAM IN THE STRENGTHENING AND MOVEMENT OF THE SURFACE LOW. THE
NAM IS STRONGER AND FURTHER NORTH...STRENGTHENING THE LOW TO 986MB
OVER CENTRAL ILLINOIS BY EARLY AFTERNOON. THE GFS IS WEAKER AND
SLIGHTLY MORE DIFFUSE WITH THIS FEATURE...BRINGING A BROAD TROUGH
THAT WILL EXTEND FROM CENTRAL INDIANA THROUGH ARKANSAS DURING THIS
SAME TIME.
IN RESPONSE TO THE RAPID DEEPENING OF THIS LOW...MID AND UPPER WINDS
WILL INTENSIFY RAPIDLY OVERNIGHT AND MOISTURE AND ELEVATED
INSTABILITY WILL RACE NORTHWARD FROM THE WESTERN GULF OVERNIGHT.
WIDESPREAD SHOWERS AND EMBEDDED THUNDERSTORMS WILL MOVE NORTHEAST
INTO SOUTHWESTERN KENTUCKY BY LATE EVENING...OVERSPREADING THE
ENTIRE AREA BY THE EARLY MORNING HOURS.
PERIODIC THUNDERSTORMS WILL CONTINUE THROUGHOUT THE DAY WEDNESDAY
WITH OCCASIONAL HEAVY RAIN. THE HYDROLOGICAL PREDICTION CENTER HAS
REMAIN CONSISTENT IN ITS FORECAST OF UP TO 4 INCHES OVER A 24 HOUR
PERIOD ENDING BY 06Z THURSDAY. SHOULD WIDESPREAD CONVECTION DEVELOP
AND CONTINUE ACROSS ARKANSAS AND TENNESSEE LATER TONIGHT...MOISTURE
TRANSPORT MAY BE DISRUPTED AND RAINFALL AMOUNTS MAY BE LESS.
SEVERE WEATHER IS A THREAT FOR WEDNESDAY AFTERNOON AND EVENING. AS
MID-LEVEL WINDS INCREASE AND THE NOSE OF THE UPPER JET MOVES INTO
SOUTHERN ILLINOIS WEDNESDAY AFTERNOON...STORM RELATIVE
HELICITIES...A MEASURE OF THE AMOUNT WIND SHEAR IN THE
ATMOSPHERE...WILL BECOME EXCEPTIONALLY HIGH. ONE LIMITING FACTOR FOR
SEVERE WEATHER TOMORROW WILL BE A POSSIBLE LACK OF INSTABILITY DUE
TO WIDESPREAD PRECIPITATION AND CLOUDINESS. HOWEVER...SHOULD ANY
DISCRETE STORMS DEVELOP...THEY WILL BE CAPABLE OF PRODUCING
TORNADOES. ONE OR MORE LINES OF STORMS OR BOWING SEGMENTS MAY ALSO
DEVELOP...AND MAY PRODUCE WIDESPREAD DAMAGING WINDS.
BY THE EVENING...A COLD FRONT WILL MOVE EAST OF INTERSTATE 65...AND
STORMS WILL END BY LATE EVENING ACROSS THE BLUEGRASS AND LAKE
CUMBERLAND REGIONS. COOLER AND DRIER AIR WILL LEAD TO PARTIAL
CLEARING BY EARLY THURSDAY.
.LONG TERM (THURSDAY AFTERNOON THROUGH TUESDAY)...
THURSDAY - THURSDAY NIGHT...
FRONTAL BOUNDARY WILL BE THROUGH THE AREA ON THURSDAY MORNING WITH
SURFACE HIGH PRESSURE SLIDING INTO THE AREA FROM THE SOUTHWEST.
DEEP EAST CONUS TROUGH WITH CLOSED LOW OVER THE NORTHERN GREAT LAKES
WILL INFLUENCE SENSIBLE WEATHER. EXPECT PARTLY TO MOSTLY CLOUDS
SKIES ACROSS CENTRAL KENTUCKY WITH AREAS ALONG AND NORTH OF THE OHIO
RIVER UNDER THE INFLUENCE OF DEEPER LOW LEVEL MOISTURE WRAPPED
AROUND THE UPPER LOW. THESE AREAS WILL LIKELY STAY UNDER MOSTLY
CLOUDY TO CLOUDY SKIES WITH ISOLATED RAIN SHOWERS POSSIBLE IN THE
DEEPER LOW LEVEL MOISTURE. WILL KEEP CHANCES FOR RAIN THROUGH A
PORTION OF THURSDAY NIGHT BEFORE SKIES BEGIN TO CLEAR FROM SOUTHWEST
TO NORTHEAST. HIGHS ON THURSDAY SHOULD BE COOL...IN THE LOWER 60S
ACROSS SOUTHERN INDIANA AND IN THE MID TO UPPER 60S ELSEWHERE. LOWS
THURSDAY NIGHT WILL BE IN THE MID 40S.
FRIDAY - SATURDAY...
BY FRIDAY...LARGE AREA OF SURFACE HIGH PRESSURE WILL SLIDE EAST
ACROSS THE GULF COAST STATES WITH UPPER LEVEL TROUGH AXIS SLIDING
EAST OF THE APPALACHIANS AND WEAK RIDGING BUILDING IN FROM THE
CENTRAL CONUS. THIS WILL ALLOW FOR MOSTLY CLEAR SKIES AND DRY
WEATHER WITH HIGHS WARMING UP TO AROUND 70. FRIDAY NIGHT WILL BE
MILDER AROUND 50 DEGREES. RIDGING WILL HOLD ON FOR SATURDAY WITH
CONTINUED DRY WEATHER AND INCREASING MID AND UPPER LEVEL CLOUDS.
HIGH TEMPERATURES WILL CONTINUE TO REBOUND...TOPPING OUT IN THE MID
70S.
SATURDAY NIGHT - MONDAY...
A WETTER PERIOD OF WEATHER FOR THE END OF THE WEEK AND FIRST PART
OF NEXT WEEK IS BECOMING INCREASINGLY LIKELY AS MODELS HAVE COME
INTO BETTER AGREEMENT WITH SLOWLY MOVING FRONTAL BOUNDARY SAGGING
ACROSS THE AREA. THIS FRONTAL BOUNDARY WILL APPROACH THE AREA ON
SATURDAY NIGHT AS SHORTWAVE TROUGH ACROSS THE NORTHERN PLAINS AND
ITS ASSOCIATED SURFACE LOW MOVE INTO WESTERN ONTARIO. PERSISTENT
SOUTHEAST ATLANTIC RIDGE WILL DO ITS BEST TO HOLD GROUND...HELPING
TO STALL THE PROGRESSION OF THE FRONT AS OPEN SHORTWAVE OVER ONTARIO
CLOSES OFF AND HEADS DUE NORTH. BEST CHANCES FOR SHOWERS AND
THUNDERSTORMS WILL BE WEST OF I 65 SATURDAY NIGHT...EVERYWHERE ON
SUNDAY AND SUNDAY NIGHT...AND EAST OF I 65 ON MONDAY. TIMING COULD
CHANGE SLIGHTLY SLOWER OR FASTER WITH THIS FRONTAL PROGRESSION
DEPENDING ON HOW WELL RIDGING TO THE EAST HOLDS UP. HAVE INCREASED
POPS FOR THIS TIME PERIOD TO A SOLID CHANCE OF OCCURRENCE. CURRENTLY
WITH FRONTAL PROGRESSION QUITE SLOW...QPF COULD AMOUNT TO AN INCH TO
AN INCH AND A HALF THROUGH THE EVENT...HOWEVER WITH SEVERAL DAYS
RECOVERY AHEAD OF THIS RAIN...FEEL IMPACTS WOULD BE LIMITED TO
SLOWING REGRESSION OF THE AREA RIVERS.
EXPECT HIGH TEMPERATURES IN THE 70S ON SUNDAY AND IN THE UPPER 60S
ON MONDAY WITH LOWS ON SATURDAY NIGHT IN THE MID TO UPPER 50S AND
SUNDAY NIGHT IN THE LOWER 50S.
MONDAY NIGHT AND TUESDAY...
HIGH PRESSURE BUILDS BACK INTO THE AREA KEEPING THINGS DRY...WITH
HIGH TEMPERATURES IN THE MID 60S AND LOWS IN THE MID 40S.
&&
.AVIATION (00Z TAF ISSUANCE)...
INCREASINGLY MOIST AIRMASS WILL SURGE INTO KENTUCKY THIS EVENING AND
OVERNIGHT. SCATTERED CONVECTION LOOKS TO REMAIN ACROSS WESTERN
KENTUCKY THIS EVENING. STRONG TO SEVERE CONVECTION IS LIKELY WITH
ISOLATED TORNADOES GUSTY WINDS AND LARGE HAIL. IN GENERAL...VFR
CONDITIONS ARE EXPECTED THIS EVENING WITH SOUTH TO SOUTHWESTERLY
WINDS OF 8-12KTS EXPECTED.
SURGING CONVECTIVE COMPLEX OVER NE ARKANSAS WILL MOVE INTO SOUTHWEST
TN AND WESTERN KENTUCKY LATER TONIGHT. THIS IS LIKELY TO OVERSPREAD
CENTRAL KENTUCKY DURING THE OVERNIGHT HOURS. HAVE KEPT PREVIOUS
TEMPO GROUPS IN FOR THE OVERNIGHT PERIOD AT THE TERMINALS...BUT WILL
TRY AND FIRM THOSE UP LATER TONIGHT AS THE STORMS APPROACH.
&&
.LMK WATCHES/WARNINGS/ADVISORIES...
KY...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR KYZ023>043-
045>049-053>057-061>067-070>078-081-082.
IN...FLASH FLOOD WATCH THROUGH LATE WEDNESDAY NIGHT FOR INZ076>079-
083-084-089>092.
&&
MESOSCALE......MJ
SHORT TERM.....JSD
LONG TERM......BJS
AVIATION.......MJHazardous weather outlook, Apr 26, 10:39 PM CDT, 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LOUISVILLE KY 1139 PM EDT TUE APR 26 2011 INZ076>079-083-084-089>092-KYZ023>043-045>049-053>057-061>067- 070>078-081-082-280345- ORANGE IN-WASHINGTON IN-SCOTT IN-JEFFERSON IN-DUBOIS IN- CRAWFORD IN-PERRY IN-HARRISON IN-FLOYD IN-CLARK IN-HANCOCK KY- BRECKINRIDGE KY-MEADE KY-OHIO KY-GRAYSON KY-HARDIN KY-BULLITT KY- JEFFERSON KY-OLDHAM KY-TRIMBLE KY-HENRY KY-SHELBY KY-FRANKLIN KY- SCOTT KY-HARRISON KY-SPENCER KY-ANDERSON KY-WOODFORD KY- FAYETTE KY-BOURBON KY-NICHOLAS KY-NELSON KY-WASHINGTON KY- MERCER KY-JESSAMINE KY-CLARK KY-LARUE KY-MARION KY-BOYLE KY- GARRARD KY-MADISON KY-BUTLER KY-EDMONSON KY-HART KY-GREEN KY- TAYLOR KY-CASEY KY-LINCOLN KY-LOGAN KY-WARREN KY-SIMPSON KY- ALLEN KY-BARREN KY-MONROE KY-METCALFE KY-ADAIR KY-RUSSELL KY- CUMBERLAND KY-CLINTON KY- 1139 PM EDT TUE APR 26 2011 /1039 PM CDT TUE APR 26 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL INDIANA AND CENTRAL KENTUCKY. .DAY ONE...OVERNIGHT. WIDESPREAD SHOWERS AND THUNDERSTORMS WILL OVERSPREAD SOUTH-CENTRAL INDIANA AND CENTRAL KENTUCKY OVERNIGHT. STRONG WIND FIELDS ALOFT ALONG WITH ATMOSPHERIC INSTABILITY WILL RESULT IN STRONG TO POSSIBLY SEVERE THUNDERSTORMS MOVING ACROSS THE OUTLOOK AREA OVERNIGHT. THE MAIN SEVERE WEATHER THREATS ARE DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES. IN ADDITION...RAINFALL AMOUNTS OF ONE TO TWO INCHES MAY FALL ACROSS THE WESTERN PORTIONS OF THE OUTLOOK AREA...MAINLY IN AREAS WEST OF INTERSTATE 65. THIS WILL RESULT IN FLASH FLOODING GIVEN THAT THE GROUND IS NEARLY SATURATED IN ALL PLACES. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. VERY HEAVY RAINS MAY CREATE A DANGEROUS FLOODING SITUATION. EXCESSIVE RAINS WITH FORECAST RAINFALL AMOUNTS OF 2 TO LOCALLY OVER 4 INCHES WILL FALL OVER ALREADY SATURATED SOILS. RAPID RISES IN STREAM AND RIVERS MAY PRODUCE WIDESPREAD FLOODING. DO NOT DRIVE OVER A FLOODED ROADWAY. A REGIONAL SEVERE WEATHER OUTBREAK IS POSSIBLE WEDNESDAY AFTERNOON. VERY STRONG WINDS ALOFT AND STRONG DYNAMICS WILL BRING A THREAT OF ISOLATED TORNADOES. SHOULD STORMS FORM LINE SEGMENTS OR BOW ECHOS...WIDESPREAD DAMAGING WINDS ARE POSSIBLE. EXPECT CONTINUED FLOODING OF LARGER RIVERS THROUGH THE REST OF THE WORK WEEK. THUNDERSTORMS WITH A THREAT OF CLOUD TO GROUND LIGHTNING ARE POSSIBLE SUNDAY AND MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT RAINFALL AMOUNTS...FLOODING AND SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. MJ
In the hours before
Special weather statement, Apr 26, 10:23 PM CDT, 26 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1123 PM EDT TUE APR 26 2011
KYZ026-270400-
OHIO-
1023 PM CDT TUE APR 26 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...HALF
INCH HAIL...AND GUSTY WINDS...
AT 1021 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 5 MILES NORTHWEST OF
HARTFORD TO 9 MILES EAST OF GREENVILLE...AND MOVING NORTHEAST AT 20
MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH HAIL...AND GUSTY WINDS OF AROUND 35 TO 40 MPH...ARE
EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
HARTFORD...
SIMMONS AND NINETEEN...
TAFFY AND MCHENRY...
WYSOX...
DUKEHURST AND COOL SPRINGS...
THESE STORMS WILL AFFECT THE NATCHER PARKWAY BETWEEN MILE MARKERS 41
AND 48.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3750 8702 3763 8676 3729 8682 3726 8686
3722 8691 3724 8693 3724 8695 3727 8699
3732 8700 3736 8704
TIME...MOT...LOC 0323Z 234DEG 18KT 3752 8695 3717 8701
AMLSpecial weather statement, Apr 26, 10:25 PM CDT, 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1125 PM EDT TUE APR 26 2011
KYZ035-270400-
FRANKLIN-
1125 PM EDT TUE APR 26 2011
...STRONG STORM WITH HAIL HEADING FOR FRANKFORT...
AT 1121 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF FRANKFORT...MOVING
NORTHEAST AT 30 MPH.
FREQUENT LIGHTNING...HEAVY RAIN...NICKEL SIZE HAIL...AND STRONG
GUSTY WINDS TO 50 MPH...ARE EXPECTED WITH THIS STORM.
* THIS STORM WILL IMPACT...
FRNAKFORT...
BENSON AND BROADVILLE MANOR...
BRYANT AND KENNEBEC...
HARVIELAND...
FLAG FORK...
THIS STORM HAS HAD A HISTORY OF HAIL AND FUNNEL CLOUDS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF
POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE
TELEPHONE UNLESS IT IS AN EMERGENCY.
&&
LAT...LON 3835 8489 3836 8488 3836 8485 3834 8481
3835 8476 3833 8475 3811 8498 3813 8504
3815 8502 3824 8502 3835 8496 3837 8492
TIME...MOT...LOC 0324Z 216DEG 25KT 3816 8499
13Local storm report, Apr 26, 10:35 PM CDT, 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1135 PM EDT TUE APR 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1134 PM LIGHTNING BEAVER DAM 37.41N 86.88W
04/26/2011 OHIO KY LAW ENFORCEMENT
PERSON STRUCK BY LIGHTNING. EXTENT OF INJURIES UNKNOWN.
&&
EVENT NUMBER LMK1100662
MRCSpecial weather statement, Apr 26, 10:35 PM CDT, 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1135 PM EDT TUE APR 26 2011
INZ092-270400-
CLARK-
1135 PM EDT TUE APR 26 2011
...STRONG STORM WITH HAIL MOVING INTO CLARK COUNTY...
AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM JUST WEST OF DOWNTOWN LOUISVILLE OVER
PORTLAND...MOVING NORTH AT 25 MPH.
FREQUENT LIGHTNING...HEAVY RAIN...AND PENNY SIZE HAIL...ARE EXPECTED
WITH THIS STORM AS IT MOVES INTO CLARK COUNTY INDIANA.
* THIS STORM WILL ALSO IMPACT...
JEFFERSONVILLE...
CEMENTVILLE...
SELLERSBURG AND SPEED...
CHARLESTOWN AND MEMPHIS...
A TORNADO WATCH IS IN EFFECT UNTIL 6 AM EDT.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
LARGE AND POTENTIALLY DAMAGING HAIL WILL BE POSSIBLE AS THIS STORM
CONTINUES TO DEVELOP. PREPARE NOW BY MOVING YOUR CAR TO A
GARAGE...AND GOING INDOORS.
&&
LAT...LON 3845 8561 3843 8563 3837 8564 3827 8574
3827 8576 3830 8580 3832 8580 3835 8577
3839 8581 3851 8579
TIME...MOT...LOC 0334Z 201DEG 23KT 3830 8578
13Special weather statement, Apr 26, 10:44 PM CDT, 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 1144 PM EDT TUE APR 26 2011 KYZ024-027-061-062-270415- BRECKINRIDGE-BUTLER-EDMONSON-GRAYSON- 1044 PM CDT TUE APR 26 2011 ...STRONG THUNDERSTORM WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND PENNY SIZE HAIL... AT 1040 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 9 MILES WEST OF BROWNSVILLE...AND MOVING NORTH AT 45 MPH. FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE MILE...AND PENNY SIZE HAIL...ARE EXPECTED WITH THIS STORM. * THIS STORM WILL ALSO IMPACT... LEITCHFIELD... NASH AND WINDYVILLE... PETH AND READY... POST AND CANEYVILLE... SHORT CREEK AND PINE KNOB... PRECAUTIONARY/PREPAREDNESS ACTIONS... FREQUENT LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS IF POSSIBLE. STAY AWAY FROM WINDOWS AND DOORS...AND AVOID USING THE TELEPHONE UNLESS IT IS AN EMERGENCY. && LAT...LON 3773 8659 3775 8631 3721 8627 3719 8650 TIME...MOT...LOC 0344Z 175DEG 41KT 3727 8642 JDG
Special weather statement, Apr 26, 10:47 PM CDT, 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LOUISVILLE KY
1047 PM CDT TUE APR 26 2011
KYZ024-026-027-270415-
BRECKINRIDGE-GRAYSON-OHIO-
1047 PM CDT TUE APR 26 2011
...STRONG THUNDERSTORMS WITH DANGEROUS LIGHTNING...HEAVY RAIN...AND
GUSTY WINDS...
AT 1044 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 8 MILES SOUTHEAST OF
WHITESVILLE TO 9 MILES NORTHWEST OF MORGANTOWN...AND MOVING NORTHEAST
AT 25 MPH.
FREQUENT CLOUD TO GROUND LIGHTNING...HEAVY RAIN WITH RAINFALL RATES
OF AROUND ONE INCH PER HOUR REDUCING VISIBILITIES TO LESS THAN ONE
MILE...HALF INCH SIZE HAIL...AND GUSTY WINDS OF AROUND 35 TO 40
MPH...ARE EXPECTED WITH THESE STORMS.
* THESE STORMS WILL ALSO IMPACT...
MOUNT PLEASANT AND SELECT...
FORDSVILLE AND FLINT SPRINGS...
OLATON AND WINDY HILL...
WHITE RUN AND SHREVE...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THESE STORMS...SEEK SHELTER INDOORS AND
STAY AWAY FROM WINDOWS. STAY TUNED TO NOAA ALL HAZARDS RADIO...
WEATHER.GOV/LOUISVILLE ON THE INTERNET...OR LOCAL MEDIA FOR LATER
UPDATES AND POSSIBLE WARNINGS.
&&
LAT...LON 3761 8678 3767 8666 3766 8663 3768 8664
3770 8659 3743 8654 3740 8663 3731 8676
3733 8679 3733 8681 3729 8682
TIME...MOT...LOC 0346Z 240DEG 20KT 3759 8679 3731 8681
AMLThe office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 26, 7:08 PM CDT | Tornado Warning | LMK | Breckinridge, Grayson, Hardin | 22 min |
| Apr 26, 7:27 PM CDT | Tornado Warning | LMK | Grayson, Hardin | 33 min |
| Apr 26, 7:48 PM CDT | Tornado Warning | LMK | Hardin, Larue, Nelson | 27 min |
| Apr 26, 8:16 PM CDT | Tornado Warning | LMK | Hardin, Larue, Nelson | 29 min |
| Apr 26, 8:46 PM CDT | Special Weather Statement | LMK | Nelson | 29 min |
| Apr 26, 9:20 PM CDT | Severe Thunderstorm Warning | LMK | Nelson, Spencer | 14 min |
| Apr 26, 9:23 PM CDT | Special Weather Statement | LMK | Ohio | 37 min |
| Apr 26, 9:32 PM CDT | Tornado Warning | LMK | Anderson, Nelson, Spencer, Washington | 28 min |
| Apr 26, 9:56 PM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Shelby, Spencer | 34 min |
| Apr 26, 9:56 PM CDT | Tornado Warning | LMK | Ohio | 34 min |
| Apr 26, 10:20 PM CDT | Severe Thunderstorm Warning | LMK | Shelby, Spencer | 40 min |
| Apr 26, 10:23 PM CDT | Special Weather Statement | LMK | Ohio | 37 min |
| Apr 26, 10:25 PM CDT | Special Weather Statement | LMK | Franklin | 35 min |
| Apr 26, 10:31 PM CDT | Severe Thunderstorm Warning | LMK | Ohio | 29 min |
| Apr 26, 10:39 PM CDT | Areal Flood Warning | LMK | Breckinridge, Bullitt, Grayson, Hancock, Hardin, Henry and 7 more | 10 hr |
| Apr 26, 10:44 PM CDT | Special Weather Statement | LMK | Grayson | 31 min |
| Apr 26, 10:47 PM CDT | Special Weather Statement | LMK | Ohio | 28 min |
| Apr 26, 10:54 PM CDT | Special Weather Statement | LMK | Hancock | 36 min |
| Apr 26, 10:59 PM CDT | Special Weather Statement | LMK | Shelby | 31 min |
| Apr 26, 11:02 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Hancock, Ohio | 28 min |
| Apr 26, 11:13 PM CDT | Flash Flood Warning | LMK | Hancock, Ohio | 9 hr |
| Apr 26, 11:13 PM CDT | Special Weather Statement | LMK | Ohio | 32 min |
| Apr 26, 11:17 PM CDT | Severe Thunderstorm Warning | LMK | Breckinridge, Grayson | 28 min |
| Apr 26, 11:23 PM CDT | Severe Thunderstorm Warning | LMK | Henry | 37 min |
| Apr 26, 11:24 PM CDT | Special Weather Statement | LMK | Breckinridge, Grayson, Hardin, Meade | 36 min |
| Apr 26, 11:32 PM CDT | Flash Flood Warning | LMK | Breckinridge, Grayson, Hardin, Meade | 9 hr |
| Apr 26, 11:41 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 34 min |
| Apr 26, 11:55 PM CDT | Special Weather Statement | LMK | Breckinridge, Hardin, Meade | 35 min |
| Apr 27, 12:06 AM CDT | Special Weather Statement | LMK | Logan | 24 min |
| Apr 27, 12:15 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan | 30 min |
| Apr 27, 12:25 AM CDT | Special Weather Statement | LMK | Jefferson | 35 min |
| Apr 27, 12:34 AM CDT | Flash Flood Warning | LMK | Bullitt, Hardin, Jefferson, Oldham, Trimble | 3 hr |
| Apr 27, 12:38 AM CDT | Flash Flood Warning | LMK | Butler, Edmonson, Logan, Simpson, Warren | 3 hr |
| Apr 27, 12:41 AM CDT | Special Weather Statement | LMK | Butler, Grayson, Logan | 34 min |
| Apr 27, 12:58 AM CDT | Special Weather Statement | LMK | Edmonson, Warren | 32 min |
| Apr 27, 1:23 AM CDT | Severe Thunderstorm Warning | LMK | Edmonson, Grayson, Hardin | 22 min |
| Apr 27, 1:43 AM CDT | Special Weather Statement | LMK | Hardin | 32 min |
| Apr 27, 1:49 AM CDT | Severe Thunderstorm Warning | LMK | Butler, Logan, Ohio | 41 min |
| Apr 27, 2:07 AM CDT | Special Weather Statement | LMK | Grayson, Warren | 23 min |
| Apr 27, 2:20 AM CDT | Special Weather Statement | LMK | Logan | 25 min |
| Apr 27, 2:35 AM CDT | Special Weather Statement | LMK | Butler, Hancock, Ohio | 25 min |
| Apr 27, 3:15 AM CDT | Special Weather Statement | LMK | Allen, Edmonson, Grayson, Hardin, Meade, Warren | 60 min |
| Apr 27, 3:24 AM CDT | Flash Flood Warning | LMK | Bullitt, Jefferson, Oldham, Trimble | 5 hr |
| Apr 27, 3:27 AM CDT | Flash Flood Warning | LMK | Butler, Edmonson, Logan, Simpson, Warren | 5 hr |
| Apr 27, 4:45 AM CDT | Special Weather Statement | LMK | Oldham, Shelby, Spencer, Trimble | 45 min |
| Apr 27, 5:06 AM CDT | Tornado Warning | LMK | Henry, Oldham, Shelby, Trimble | 24 min |
| Apr 27, 5:12 AM CDT | Special Weather Statement | LMK | Simpson, Warren | 33 min |
| Apr 27, 5:27 AM CDT | Special Weather Statement | LMK | Allen | 33 min |
| Apr 27, 5:37 AM CDT | Severe Thunderstorm Warning | LMK | Allen, Barren, Edmonson, Hart, Warren | 23 min |
| Apr 27, 6:00 AM CDT | Severe Thunderstorm Warning | LMK | Barren, Green, Hart | 30 min |
| Apr 27, 6:19 AM CDT | Special Weather Statement | LMK | Nelson, Shelby, Spencer | 26 min |
| Apr 27, 6:32 AM CDT | Special Weather Statement | LMK | Monroe | 28 min |
| Apr 27, 6:44 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Cumberland, Green, Metcalfe, Monroe, Russell | 31 min |
| Apr 27, 6:48 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Henry, Shelby | 27 min |
| Apr 27, 6:52 AM CDT | Severe Thunderstorm Warning | LMK | Cumberland, Monroe | 30 min |
| Apr 27, 6:53 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Mercer, Washington | 22 min |
| Apr 27, 6:56 AM CDT | Tornado Warning | LMK | Franklin, Henry, Shelby | 19 min |
| Apr 27, 7:08 AM CDT | Severe Thunderstorm Warning | LMK | Clinton, Cumberland, Russell | 37 min |
| Apr 27, 7:11 AM CDT | Severe Thunderstorm Warning | LMK | Adair, Casey, Cumberland, Metcalfe, Russell, Taylor | 34 min |
| Apr 27, 7:12 AM CDT | Severe Thunderstorm Warning | LMK | Anderson, Franklin, Harrison, Scott, Woodford | 33 min |
| Apr 27, 7:24 AM CDT | Tornado Warning | LMK | Anderson, Boyle, Fayette, Jessamine, Mercer, Woodford | 36 min |
| Apr 27, 7:31 AM CDT | Tornado Warning | LMK | Clinton | 14 min |
| Apr 27, 7:33 AM CDT | Severe Thunderstorm Warning | LMK | Russell | 12 min |
| Apr 27, 7:40 AM CDT | Tornado Warning | LMK | Adair, Casey, Russell | 35 min |
| Apr 27, 7:45 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Scott | 30 min |
| Apr 27, 7:51 AM CDT | Tornado Warning | LMK | Casey, Garrard, Lincoln | 24 min |
| Apr 27, 7:52 AM CDT | Tornado Warning | LMK | Bourbon, Fayette, Harrison, Scott, Woodford | 23 min |
| Apr 27, 8:02 AM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln | 28 min |
| Apr 27, 8:12 AM CDT | Tornado Warning | LMK | Clark, Fayette, Garrard, Jessamine, Lincoln, Madison | 33 min |
| Apr 27, 8:15 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Harrison, Nicholas | 30 min |
| Apr 27, 8:21 AM CDT | Severe Thunderstorm Warning | LMK | Garrard, Lincoln, Madison | 24 min |
| Apr 27, 8:23 AM CDT | Areal Flood Warning | LMK | Breckinridge, Bullitt, Butler, Edmonson, Grayson, Hancock and 9 more | 12 hr |
| Apr 27, 8:40 AM CDT | Severe Thunderstorm Warning | LMK | Bourbon, Clark, Fayette, Madison, Nicholas | 35 min |
| Apr 27, 10:19 AM CDT | River Flood Warning | LMK | Warren | 36 hr |
| Apr 27, 10:19 AM CDT | River Flood Warning | LMK | Warren | 36 hr |
| Apr 27, 10:19 AM CDT | River Flood Warning | LMK | Hart | 36 hr |
| Apr 27, 10:19 AM CDT | River Flood Warning | LMK | Edmonson | 4 days |
| Apr 27, 10:41 AM CDT | River Flood Warning | LMK | Nicholas, Robertson | 25 hr |
| Apr 27, 4:13 PM CDT | Special Weather Statement | LMK | Butler, Logan, Warren | 32 min |
| Apr 27, 4:28 PM CDT | Severe Thunderstorm Warning | LMK | Butler, Edmonson, Grayson, Warren | 32 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.